Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 128, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 13, 2004, 5:18 PM EST for Brown County, Monroe County, Indiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 5:18 PM EST (22:18 UTC)
- Expired
- Jul 13, 2004, 6:15 PM EST
- In force
- 57 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Brown County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 59 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:30 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 132218
SVRIND
INC013-105-132315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
519 PM EST TUE JUL 13 2004
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN SOUTH CENTRAL INDIANA
MONROE COUNTY IN SOUTH CENTRAL INDIANA
THIS INCLUDES THE CITY OF BLOOMINGTON
* UNTIL 615 PM EST
* AT 512 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF STINESVILLE TO 17 MILES WEST OF
ELLETTSVILLE...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF
BLOOMINGTON TO 22 MILES WEST OF BLOOMINGTON...AND MOVING SOUTHEAST
AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELLETTSVILLE AROUND 530 PM EST
BLOOMINGTON AROUND 540 PM EST
NASHVILLE AROUND 600 PM EST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3932 8668 3921 8668 3919 8667 3901 8666
3908 8613 3931 8610
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:25 PM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 13, 1:25 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 125 PM EST TUE JUL 13 2004 .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN AND SEVERE WEATHER TONIGHT. MODELS IN DECENT AGREEMENT AGAIN WITH BIG PICTURE. WILL USE A BLEND. LARGE SUPERCELL ACROSS NRN IL AT 18Z LOOKS TO MOVE SSE AND MAY ONLY IMPACT SMALL PORTION OF FORECAST AREA /FA/. WILL WATCH THIS SITUATION FOR ITS IMPACT ON POPS TONIGHT. OTHERWISE EXPECT SCT TSRA TO DEVELOP AHEAD OF STRONG COLD FRONT. HIGH INSTABILITY COMBINED WITH APPROACHING UPPER JET AND TROF WILL PROVIDE FAVORABLE CONDITIONS FOR THE TSRA. HOWEVER DEEP MOISTURE NOT PRESENT. FOR NOW BELIEVE A BROKEN LINE OF TSRA WL DEVELOP ALONG FRONT AS IT MOVES ACROSS FA. THUS PLAN ON GOING 50 POPS...MAINLY BEFORE 06Z AS FRONT MOVES QUICKLY NW/SE ACROSS FA. WILL WATCH RADAR UP TO TIME TO PUBLISH GRIDS FOR LATEST TRENDS BEFORE DECIDING FINAL POPS TONIGHT. DUE TO DECENT WIND FIELDS...STRONG MID LEVEL LAPSE RATES AND AFORMENTIONED FORCING...SEVERE STORMS ARE A GOOD BET. WILL PUT SEVERE MENTION THIS EVENING. DRIER AIR WILL NOT WORK INTO FA UNTIL LATE SO GUIDANCE TEMPS IN UPPER 60S LOOK OK. COLD FRONT WILL HAVE EXITED FA BY 12Z AND BULK OF WRAP AROUND MOISTURE WILL REMAIN NE OF FA. THUS WILL KEEP DRY FORECAST. SUNSHINE EXPECTED WITH SOME CU FORMING IN AFTN. HI TEMPS WILL BE AROUND 80 TO THE LOWER 80S. WENT CLOSE TO GUIDANCE NUMBERS. SOME CONCERN FOR WEEKEND DRY FORECAST AS LATEST GFS NOW SHOWING PRECIP FRI AND SAT IN NW FLOW. GFS HAS BEEN CONSISTENT NOW WITH PRECIP ON SAT AND NOT SUN...SO MOVED PRECIP BACK TO SAT. ALSO ADDED SLIGHT CHC FRI NIGHT TO FIT IN BETTER WITH SURR OFFICES. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Jul 13, 3:50 PM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 350 PM EST TUE JUL 13 2004 INZ021-028>031-035>049-051>057-060>065-067>072-141100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 350 PM EST TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS OVER 70 MPH...AND POSSIBLE TORNADOES WILL MOVE ACROSS PARTS OF CENTRAL INDIANA LATE THIS AFTERNOON. MOST OF THESE SEVERE STORMS WILL BE WEST OF A LAFAYETTE TO INDIANAPOLIS TO COLUMBUS LINE. ADDITIONAL SCATTERED THUNDERSTORMS WILL MOVE INTO CENTRAL INDIANA FROM THE NORTHWEST THIS EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT TUESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, Jul 13, 4:35 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
435 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MARSHALL 39.85N 87.19W
07/13/2004 PARKE IN LAW ENFORCEMENT
NUMEROUS TREES DOWNED.
&&
WFOINDLocal storm report, Jul 13, 4:40 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG MONTEZUMA 39.79N 87.37W
07/13/2004 PARKE IN AMATEUR RADIO
SEVERAL TREES DOWNED.
&&
WFOINDLocal storm report, Jul 13, 4:47 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
447 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM NON-TSTM WND DMG WEST TERRE HAUTE 39.46N 87.45W
07/13/2004 VIGO IN AMATEUR RADIO
NUMEROUS TREES DOWNED ACROSS TERRE HAUTE AREA.
&&
WFOINDLocal storm report, Jul 13, 4:54 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
454 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND GST BRAZIL 39.52N 87.12W
07/13/2004 62 MPH CLAY IN MESONET
&&
WFOINDLocal storm report, Jul 13, 5:01 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
501 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG GREENCASTLE 39.64N 86.84W
07/13/2004 PUTNAM IN COUNTY OFFICIAL
TREE DOWNED ON HOUSE.
&&
WFOINDLocal storm report, Jul 13, 5:02 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
502 PM EST TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG KINGMAN 39.97N 87.28W
07/13/2004 FOUNTAIN IN COUNTY OFFICIAL
TREES AND POWER LINES DOWNED.
&&
WFOINDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 3:33 PM EST | Tornado Warning | IND | Fountain, Vermillion, Warren | 57 min |
| Jul 13, 4:11 PM EST | Severe Thunderstorm Warning | IND | Parke | 49 min |
| Jul 13, 4:29 PM EST | Severe Thunderstorm Warning | IND | Clay, Vigo | 31 min |
| Jul 13, 4:44 PM EST | Severe Thunderstorm Warning | IND | Putnam | 46 min |
| Jul 13, 4:56 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 64 min |
| Jul 13, 5:00 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 60 min |
| Jul 13, 5:16 PM EST | Tornado Warning | IND | Hendricks, Morgan | 44 min |
| Jul 13, 5:30 PM EST | Severe Thunderstorm Warning | IND | Johnson | 60 min |
| Jul 13, 5:42 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Martin | 63 min |
| Jul 13, 5:48 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 42 min |
| Jul 13, 5:51 PM EST | Severe Thunderstorm Warning | IND | Bartholomew | 54 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.